Header

UZH-Logo

Maintenance Infos

Flare-up of rheumatoid arthritis by Anti-CTLA-4 antibody but not by Anti-PD1 therapy in a patient with metastatic melanoma


Jaberg-Bentele, Nicoletta F; Kunz, Michael; Dummer, Reinhard; Abuhammad, Shatha (2017). Flare-up of rheumatoid arthritis by Anti-CTLA-4 antibody but not by Anti-PD1 therapy in a patient with metastatic melanoma. Case Reports in Dermatology, 9(1):65-68.

Abstract

A 47-year-old female patient with rheumatoid arthritis (RA) treated with methotrexate, was diagnosed with metastatic melanoma. After surgical removal of the tumor, the patient started treatment with ipilimumab while methotrexate was stopped. One week after initiation of ipilimumab, the patient developed typical symptoms of RA. Analgetic therapy was started. After 4 cycles of ipilimumab, melanoma progression was radiologically evident. The treatment plan was changed to pembrolizumab (anti-PD1 antibody), and the patient did not show active signs of RA anymore. Despite treatment with pembrolizumab, the patient died 4 months later due to tumor progression. The exact mechanism by which ipilimumab (anti-CTLA-4 antibody) provoked RA symptoms is still not fully understood. This subject needs more investigation, especially in an era in which immunotherapies are a standard therapy for patients with malignancy.

Abstract

A 47-year-old female patient with rheumatoid arthritis (RA) treated with methotrexate, was diagnosed with metastatic melanoma. After surgical removal of the tumor, the patient started treatment with ipilimumab while methotrexate was stopped. One week after initiation of ipilimumab, the patient developed typical symptoms of RA. Analgetic therapy was started. After 4 cycles of ipilimumab, melanoma progression was radiologically evident. The treatment plan was changed to pembrolizumab (anti-PD1 antibody), and the patient did not show active signs of RA anymore. Despite treatment with pembrolizumab, the patient died 4 months later due to tumor progression. The exact mechanism by which ipilimumab (anti-CTLA-4 antibody) provoked RA symptoms is still not fully understood. This subject needs more investigation, especially in an era in which immunotherapies are a standard therapy for patients with malignancy.

Statistics

Citations

Dimensions.ai Metrics
9 citations in Web of Science®
10 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

76 downloads since deposited on 09 Mar 2017
12 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:04 Faculty of Medicine > University Hospital Zurich > Dermatology Clinic
Dewey Decimal Classification:610 Medicine & health
Scopus Subject Areas:Health Sciences > Dermatology
Language:English
Date:2017
Deposited On:09 Mar 2017 13:34
Last Modified:26 Jan 2022 12:40
Publisher:Karger
ISSN:1662-6567
OA Status:Gold
Free access at:Publisher DOI. An embargo period may apply.
Publisher DOI:https://doi.org/10.1159/000454875

Download

Gold Open Access

Download PDF  'Flare-up of rheumatoid arthritis by Anti-CTLA-4 antibody but not by Anti-PD1 therapy in a patient with metastatic melanoma'.
Preview
Content: Published Version
Filetype: PDF
Size: 357kB
View at publisher
Licence: Creative Commons: Attribution-NonCommercial 4.0 International (CC BY-NC 4.0)